Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Chronic vitiligo, white patches on thumb, fingers, face, eyelids, upper lip. Prescribed protopic. Safe to use?

hi. I have had vitiligo for the past 5 years. It started as a small white patch on my thumb 5 years ago and now I see few more spots and patches on my fingers and also seeing few spots and patches on my face. I noticed a patch recently on my eyelid and upperlip it still looks very pale. I have been prescribed protopic 0.1%, is it safe to use. When I searched on the internet regarding protopic I read so many scary things like it could cause cancer. Can i use protopic? also how fast can i expect my vitiligo to spread?Pls tell me. I am scared.
Asked On : Fri, 8 Jun 2012
Answers:  1 Views:  356
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
hi yes protopic is safer to use on face too.i do not think it causes the cancer.but it cannot treat the patches on other parts of body expect on face .u can expect the results within 3 months after usuage of protopic.but protopic should be combined with topical steriods melanocyl tablets and a iron supplementation
Answered: Sun, 27 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor